Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 265, NWS Pueblo, CO

August 19, 2024El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 19, 2024, 4:38 PM MDT for El Paso County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2024, 4:38 PM MDT (22:38 UTC)
Expired
Aug 19, 2024, 5:30 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.6 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WUUS55 KPUB 192238
SVRPUB
COC041-192330-
/O.NEW.KPUB.SV.W.0265.240819T2238Z-240819T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
438 PM MDT Mon Aug 19 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern El Paso County in east central Colorado...

* Until 530 PM MDT.

* At 438 PM MDT, a severe thunderstorm was located near Calhan, or 32
  miles northeast of Colorado Springs, moving east at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3901 10419 3907 10440 3913 10439 3913 10411
TIME...MOT...LOC 2238Z 289DEG 7KT 3911 10432 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
3 follow-up statements
567 
WWUS55 KPUB 192245
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
445 PM MDT Mon Aug 19 2024

COC041-192330-
/O.CON.KPUB.SV.W.0265.000000T0000Z-240819T2330Z/
El Paso CO-
445 PM MDT Mon Aug 19 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 445 PM MDT, a severe thunderstorm was located near Calhan, or 33
miles northeast of Colorado Springs, moving east at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3905 10434 3913 10436 3913 10411 3901 10419
TIME...MOT...LOC 2245Z 289DEG 7KT 3911 10430 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
789 
WWUS55 KPUB 192257
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
457 PM MDT Mon Aug 19 2024

COC041-192330-
/O.CON.KPUB.SV.W.0265.000000T0000Z-240819T2330Z/
El Paso CO-
457 PM MDT Mon Aug 19 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 456 PM MDT, a severe thunderstorm was located near Calhan, or 33
miles west of Limon, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3908 10435 3913 10431 3913 10411 3901 10419
      3905 10434
TIME...MOT...LOC 2256Z 289DEG 7KT 3910 10427 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
486 
WWUS55 KPUB 192310
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
510 PM MDT Mon Aug 19 2024

COC041-192330-
/O.CON.KPUB.SV.W.0265.000000T0000Z-240819T2330Z/
El Paso CO-
510 PM MDT Mon Aug 19 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 510 PM MDT, a severe thunderstorm was located near Ramah, or 29
miles southwest of Limon, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3912 10426 3913 10421 3913 10411 3901 10419
      3905 10434 3907 10435
TIME...MOT...LOC 2310Z 295DEG 11KT 3905 10417 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:24 PM MDT, 2 hours 14 minutes earlier. Its key messages:

  • Severe thunderstorms possible I-25 corridor and portions of the southeast plains through midnight.
  • Less thunderstorms for Tuesday but storms could still be strong to severe across portions of the southeast plains.
  • Daily afternoon rain showers and thunderstorms expected along and west of the I-25 corridor for most of the long term period.
  • Showers and storms remain Saturday, with a drier day expected Sunday with a brief pattern change.&&
Area forecast discussion, Aug 19, 2:24 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
224 PM MDT Mon Aug 19 2024

.KEY MESSAGES...

- Severe thunderstorms possible I-25 corridor and portions of
  the southeast plains through midnight.

- Less thunderstorms for Tuesday but storms could still be
  strong to severe across portions of the southeast plains.

- Daily afternoon rain showers and thunderstorms expected along
  and west of the I-25 corridor for most of the long term
  period.

- Showers and storms remain Saturday, with a drier day expected
  Sunday with a brief pattern change.&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 222 PM MDT Mon Aug 19 2024

Front has pushed through most of the southeast plains with dew
points in the 50s and 60s along and behind it.  Stratus across the
far eastern most counties has been slow to burn off today which has
kept atmosphere capped.  Otherwise active monsoon plume resides
across CO with another weak wave moving through the flow late this
afternoon and evening.  Thunderstorms which have developed across
the mountains and Palmer Divide will spread eastward through the
late afternoon and evening with models in good agreement that an MCS
will develop across northern portions of the southeast plains this
evening as a low level south to southeasterly jet intensifies as it
overrides the surface boundary across southern portions of the
southeast plains. Stout CAPE ranging from 1500-2500 J/kg based off
ensemble mean from HREF along with deep layer shears 35-40 kts will
be sufficient for large hail (up to golf ball), outflow winds over
60 mph, and locally heavy rainfall.  Flash flooding will be a
concern for our more vulnerable locations (burn scars, urban areas),
though storm motions to the east at 15-20 mph should preclude the
necessity of a flash flood watch.  Storms will move eastward through
the evening though the I-25 corridor could see a couple rounds of
storms, especially if dew point return behind outflows from the
initial round of convection generates new thunderstorms as they
impinge the eastern mountains. However, focus for more intense
convection should shift eastward along and north of highway 50 to
near the KS border before diminishing.

Atmosphere dries out a bit Tue though precipitable waters are still
running around 100-120% of normal. Residual low level moisture in
southeast flow across the plains will yield CAPE of 1000-2000 J/kg
across the plains by afternoon.  Deep layer shear looks a little
weaker but still a respectable 30-35 kts.   Atmosphere looks more
capped across the far eastern plains with convection firing over the
mountains by noon, then spreading into the I-25 corridor during the
late afternoon and early evening.  One or two strong to marginally
severe storms still look possible along the I-25 corridor and
adjacent plains where CAPE maximizes.  How far east convection
maintains is still in question as cap looks quite strong farther
east.  Suspect convection will diminish as it moves eastward unless
more cloud breaks and surface heating can occur.  -KT

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 222 PM MDT Mon Aug 19 2024

Tuesday Night - Friday: For much of the week, the monsoon pattern
will remain in place over south central and southeastern Colorado. A
ridge of high pressure will persist over the region, and along with
that, moisture will continue to stream into the ridge and over the
area. Ensemble model guidance are in strong agreement about this,
leading to high to very high (>60%) confidence in this pattern
evolution. While no major forcing is anticipated, diurnal upsloping
and modest orographic forcing, in combination with the moisture
streaming over the area, will allow for daily afternoon rain showers
and thunderstorms generally along and west of the I-25 corridor. The
greatest coverage of precipitation will be along the mountains,
where any forcing will be strongest. Gusty winds, heavy rain, and
lightning are the expected hazards with any more organized
thunderstorms. Like a typical summer day though, showers and storms
will dissipate during the evening as instability and forcing lessen.
As for temperatures, a warm stretch of days is expected as the ridge
sits over the region. Much of the area will warm to above seasonal
temperatures for late August.

Saturday - Sunday: For the weekend, a brief pattern change is
anticipated. The ridge will break down for a couple of days as a
larger trough to the north pushes near/over region. Ahead of the
wave Saturday, moisture will remain in place, but as the wave treks
eastward through Sunday, moisture will become scoured out. Given
this, precipitation chances will remain heightened Saturday given
the stronger forcing and moisture in place, but will drop Sunday as
drier air is shoved into the region. Like much of the week though,
the greatest coverage for any precipitation will remain along the
mountains, where forcing will be greatest, and lessen in coverage
during the evening and overnight hours. Looking at temperatures,
warmth looks to stick around as downsloping winds prevail. With that
said though, a cold front will likely drop down southward late
Sunday and speed of this feature will heavily influence Sundays
temperature.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1124 AM MDT Mon Aug 19 2024

Thunderstorms will develop over the mountains and spread into
the adjacent lower elevations after 19-20z. KCOS and KPUB have
the best chance for TSRA to impact the terminals, and with
plenty of moisture and instability present, a severe storm with
gusts to 50 kts and large hail can not be ruled out. Have added
GS to the KCOS terminal for now in the tempo group. A couple
rounds of thunderstorms could impact both KCOS and KPUB through
02-03z before activity pulls east. There is the possibility that
stratus could spread into both terminals with IFR cigs after
09-10z. Odds look low without strong easterly surface winds
advertised in the forecast models so will keep a SCT deck in
there for now until better certainty is gained.

KALS will see lower chances for thunderstorms today, so will
maintain VCSH for now. Winds will shift out of the north this
evening before diminishing under clearing skies overnight. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...SIMCOE
AVIATION...KT
Hazardous weather outlook, Aug 19, 11:40 AM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Mon Aug 19 2024

COZ058>089-093>099-201745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Mon Aug 19 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms are likely today across portions of
the southeast plains. The greatest threat area will be across El
Paso, Pueblo, Crowley, Otero, Bent, and western Kiowa counties.
The primary threats will be hail up to the size of golfballs,
localized wind gusts up to 70 mph, and heavy rainfall capable of
causing localized flash flooding. The tornado threat is low, but
not zero. The storms will form by mid afternoon over the Pikes
Peak region and then move east-southeast towards the La Junta area
by mid evening. The greatest severe weather risk timeframe will
be from 3 PM to 9 PM.

Scattered to numerous thunderstorms will be possible across the
remainder of southern Colorado today. The main risk with
thunderstorms elsewhere will be heavy rain, small hail, and
lightning. Localized flash flooding will be possible, especially
for burn scars and urban areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms will be possible each day this week,
mostly over the higher terrain with a few storms making it onto the
eastern plains. With plenty of moisture in the environment, heavy
rainfall and flash flooding will be our primary concern, though a
few stronger storms, with hail and gusty winds, cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Aug 19, 3:37 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
337 PM MDT Mon Aug 19 2024

COZ086-192215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
337 PM MDT Mon Aug 19 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUEBLO COUNTY THROUGH
415 PM MDT...

At 337 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Salt Creek, or 14 miles south of Pueblo, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3798 10470 3809 10475 3828 10448 3800 10432
TIME...MOT...LOC 2137Z 240DEG 15KT 3806 10465

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

KT
Special weather statement, Aug 19, 4:15 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Mon Aug 19 2024

COZ084-192245-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
415 PM MDT Mon Aug 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 445 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Simla, or 26 miles southwest of Limon, moving east at
10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern El
Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3893 10406 3897 10423 3910 10413 3911 10405
TIME...MOT...LOC 2215Z 271DEG 7KT 3902 10407

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Local storm report, Aug 19, 4:28 PM MDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
428 PM MDT Mon Aug 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     Hail             9 SE Ramah              39.01N 104.09W
08/19/2024  E1.50 Inch       El Paso            CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Special weather statement, Aug 19, 4:29 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Mon Aug 19 2024

COZ084-192300-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
429 PM MDT Mon Aug 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 500 PM MDT...

At 428 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 32 miles northeast of Colorado Springs, moving northeast
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3912 10409 3901 10467 3909 10481 3913 10470
      3913 10410
TIME...MOT...LOC 2228Z 214DEG 11KT 3912 10434

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Aug 19, 4:32 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
432 PM MDT Mon Aug 19 2024

COZ079-083-086-192300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
432 PM MDT Mon Aug 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES THROUGH 500 PM
MDT...

At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Florence, or 30 miles west of Pueblo, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florence, Penrose, and Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3820 10519 3831 10526 3845 10509 3827 10492
TIME...MOT...LOC 2231Z 236DEG 20KT 3827 10518

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Aug 19, 4:32 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
432 PM MDT Mon Aug 19 2024

COZ081-084-085-192315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
432 PM MDT Mon Aug 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 515 PM MDT...

At 431 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Colorado Springs, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Fountain, Monument, Air Force Academy, Manitou
Springs, Security, Falcon, Stratmoor, Gleneagle, Fort Carson,
Cimarron Hills, Peterson Space Force Base, and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3868 10477 3876 10497 3891 10493 3910 10487
      3894 10458
TIME...MOT...LOC 2231Z 214DEG 11KT 3887 10487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:48 PM MDTSpecial Weather StatementPUBPueblo27 min
Aug 18, 7:20 PM MDTSpecial Weather StatementPUBPueblo25 min
Aug 18, 7:46 PM MDTSpecial Weather StatementPUBPueblo29 min
Aug 18, 8:13 PM MDTSpecial Weather StatementPUBPueblo47 min
Aug 18, 8:21 PM MDTSpecial Weather StatementPUBOtero39 min
Aug 18, 8:38 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero22 min
Aug 18, 9:00 PM MDTSevere Thunderstorm WarningPUBCrowley30 min
Aug 18, 9:25 PM MDTSpecial Weather StatementPUBKiowa35 min
Aug 18, 9:27 PM MDTSpecial Weather StatementPUBCrowley33 min
Aug 19, 1:42 PM MDTSpecial Weather StatementPUBSaguache48 min
Aug 19, 1:59 PM MDTSpecial Weather StatementPUBSaguache46 min
Aug 19, 2:47 PM MDTSpecial Weather StatementPUBSaguache43 min
Aug 19, 3:03 PM MDTSpecial Weather StatementPUBPueblo27 min
Aug 19, 3:12 PM MDTSpecial Weather StatementPUBElbert33 min
Aug 19, 3:34 PM MDTSpecial Weather StatementPUBTeller41 min
Aug 19, 3:37 PM MDTSpecial Weather StatementPUBPueblo38 min
Aug 19, 4:15 PM MDTSpecial Weather StatementPUBElbert30 min
Aug 19, 4:20 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Aug 19, 4:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 19, 4:32 PM MDTSpecial Weather StatementPUBFremont28 min
Aug 19, 4:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
Aug 19, 4:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller47 min
Aug 19, 4:46 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo44 min
Aug 19, 4:55 PM MDTSevere Thunderstorm WarningPUBEl Paso35 min
Aug 19, 5:17 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo28 min
Aug 19, 5:23 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Aug 19, 5:24 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso, Pueblo51 min
Aug 19, 5:46 PM MDTSpecial Weather StatementPUBPueblo44 min
Aug 19, 5:47 PM MDTSpecial Weather StatementPUBSaguache28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.